Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 2, 2022, 1:32 PM MDT for 24 counties in Nebraska. It took effect at Apr 3, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2022, 1:32 PM MDT (19:32 UTC)
- In effect from
- Apr 3, 2022, 11:00 AM MDT
- Expired
- Apr 3, 2022, 7:30 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791 WWUS83 KLBF 021932 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 232 PM CDT Sat Apr 2 2022 NEZ204-206-209-210-219-040200- /O.UPG.KLBF.FW.A.0008.220403T1700Z-220404T0200Z/ /O.NEW.KLBF.FW.W.0008.220403T1700Z-220404T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 232 PM CDT Sat Apr 2 2022 /132 PM MDT Sat Apr 2 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR FIRE WEATHER ZONES 204, 206, 209, 210, AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fire that does start may be capable of spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
3 follow-up statements
400 WWUS83 KLBF 030811 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 311 AM CDT Sun Apr 3 2022 NEZ204-206-209-210-219-032215- /O.CON.KLBF.FW.W.0008.220403T1700Z-220404T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 311 AM CDT Sun Apr 3 2022 /211 AM MDT Sun Apr 3 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fire that does start may be capable of spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
624 WWUS83 KLBF 031938 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 238 PM CDT Sun Apr 3 2022 NEZ204-206-209-210-219-040200- /O.CON.KLBF.FW.W.0008.000000T0000Z-220404T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 238 PM CDT Sun Apr 3 2022 /138 PM MDT Sun Apr 3 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 204, 206, 209, 210, AND 219... * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fire that does start may be capable of spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
529 WWUS83 KLBF 040130 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 830 PM CDT Sun Apr 3 2022 NEZ204-206-209-210-219-040230- /O.CAN.KLBF.FW.W.0008.000000T0000Z-220404T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 830 PM CDT Sun Apr 3 2022 /730 PM MDT Sun Apr 3 2022/ ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 204, 206, 209, 210, AND 219... Red Flag conditions are no longer expected as winds have diminished and relative humidity has increased. Therefore the Red Flag Warning has been cancelled. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 2, 12:14 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 2, 12:14 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 114 PM CDT Sat Apr 2 2022 .SHORT TERM...(Today through Sunday) Issued at 353 AM CDT Sat Apr 2 2022 Generally quiet weather is expected today. An upper level trough exits east out of Nebraska and a ridge builds over the Central Plains. A surface high pressure system will begin in Wyoming and move south into Nebraska, causing winds to shift to the south by the afternoon. Southerly winds will assist in WAA and high temperatures will range from the low 60s in north central Nebraska to the low 70s in southwest Nebraska. Lows overnight will be in the mid 30s. These temperatures are above normal for this time of year. Saturday night into Sunday morning, a surface low forms along the South Dakota state line and moves east, bringing a cold front along with it during the day. Winds shift from the south to the northwest. Widespread precipitation is not expected as the best moisture is too far to the north. The larger concern for Sunday is fire weather. Wind behind the front will be 20 to 30 mph out of the northwest and gusts may reach 45 mph, especially in the Sandhills. Looking aloft, there is a tight pressure gradient at both 500 and 700 mb on Sunday. Forecast soundings show subsidence with steep lapse rates around 10 C/km up to 600 mb. Used a combination of NBM and NBM 90th percentile for winds and wind gusts on Sunday afternoon. The airmass behind the front will be dry in areas away from the South Dakota state line, especially in southwest Nebraska. 1000-500 mb relative humidity will be in the teens. Surface RH will be in the teens in southwest Nebraska by the afternoon. Issued a Fire Weather Watch for all of western and north central Nebraska except Zone 208 for Sunday afternoon and early evening. .LONG TERM...(Sunday night through Friday) Issued at 353 AM CDT Sat Apr 2 2022 Temperatures will be seasonal to above average on Monday with highs in the 60s across the area. There is a significant change in the weather pattern next week between Tuesday and Thursday as a deep upper level low slowly moves from the Dakotas to the Great Lakes. This will result in strong northwesterly winds Tuesday through Thursday. Decided to use NBM 90th percentile for wind and wind gusts during this time in order to reflect long range models showing signals for stronger winds. Winds will be strongest on Wednesday and Wednesday night with gusts up to 60 mph. The low will bring a cold front across the forecast area on Monday night into Tuesday morning, and CAA will result in highs in the upper 40s to mid 50s on Wednesday and Thursday. There is also a possibility for precipitation in the Sandhills and north central Nebraska on Wednesday and Thursday, starting as rainfall then changing to snow on Wednesday night. One limiting factor may be dry air at lower levels, as seen in forecast soundings. Will continue to monitor for track and amounts of precipitation. Temperatures begin to rebound on Friday as an upper level ridge begins to build into the Intermountain West and high pressure begins to build at the surface. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 111 PM CDT Sat Apr 2 2022 Scattered high clouds are expected across the area through this TAF period. VFR conditions will prevail. Winds will generally be from the south around 10 kts through tonight. Low-level wind shear will become a concern late tonight into Sunday morning. A cold front will swicth winds to the northwest Sunday morning. && .FIRE WEATHER... Issued at 353 AM CDT Sat Apr 2 2022 Fire weather concerns exist tomorrow through Friday next week. Tomorrow, humidity will be in the teens to low 20s for most areas. Winds will begin to increase out of the northwest in the morning behind a cold front. By the afternoon, wind speeds will be between 20 and 30 mph with gusts up to 45 mph. A Fire Weather Watch has been issued for all of western and north central Nebraska except for Zone 208 for tomorrow afternoon and early evening. Winds shift to the south on Monday, remaining gusty. The movement of an upper level low will result in particularly strong winds Tuesday through Thursday. The strongest winds will be on Wednesday and Wednesday night, when gusts may be between 50 and 60 mph. Minimum humidity will be between 20 and 40 percent each day. Although winds begin to decrease on Friday, humidity will decrease to between 15 and 25 percent for most areas. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for NEZ204-206-209-210-219. && SHORT TERM...Meltzer LONG TERM...Meltzer AVIATION...Taylor FIRE WEATHER...Meltzer
Hazardous weather outlook, Apr 2, 9:50 AM MDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1050 AM CDT Sat Apr 2 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-031600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1050 AM CDT Sat Apr 2 2022 /950 AM MDT Sat Apr 2 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A Fire Weather Watch in effect Sunday from noon through 9 pm CDT for most of western and north central Nebraska as northwest winds 20 to 30 mph with gusts up to 45 mph combine with low humidity. Fire weather concerns are also possible Monday through Friday due to low humidity and gusty winds. Strong northwest winds are possible for the middle of next week, especially Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:24 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.